Alert archive / North Dakota / Freeze Warnings in 2016
Freeze Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at May 14, 2016, 2:07 PM MDT for 12 counties in North Dakota. It took effect at May 15, 2016, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 2:07 PM MDT (20:07 UTC)
- In effect from
- May 15, 2016, 2:00 AM MDT
- Expired
- May 15, 2016, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519 WWUS73 KBIS 142007 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 307 PM CDT SAT MAY 14 2016 NDZ017>021-031>034-040>045-150415- /O.NEW.KBIS.FZ.W.0002.160515T0800Z-160515T1400Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN 307 PM CDT SAT MAY 14 2016 /207 PM MDT SAT MAY 14 2016/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY. * TEMPERATURE...FROM THE MID 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-150415- /O.NEW.KBIS.FR.Y.0003.160515T0800Z-160515T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 307 PM CDT SAT MAY 14 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...MAINLY IN THE MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWH
5 follow-up statements
180 WWUS73 KBIS 150226 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 926 PM CDT SAT MAY 14 2016 NDZ017>021-031>034-040>045-151030- /O.CON.KBIS.FZ.W.0002.160515T0800Z-160515T1400Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN 926 PM CDT SAT MAY 14 2016 /826 PM MDT SAT MAY 14 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURE...FROM THE MID 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151030- /O.CON.KBIS.FR.Y.0003.160515T0800Z-160515T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 926 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...MAINLY IN THE MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WAA
558 WWUS73 KBIS 150619 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 119 AM CDT SUN MAY 15 2016 NDZ017>021-031>034-040>045-151400- /O.CON.KBIS.FZ.W.0002.160515T0800Z-160515T1400Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN 119 AM CDT SUN MAY 15 2016 /1219 AM MDT SUN MAY 15 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...FROM THE MID 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151400- /O.CON.KBIS.FR.Y.0003.160515T0800Z-160515T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 119 AM CDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEINERT
404 WWUS73 KBIS 150827 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 327 AM CDT SUN MAY 15 2016 NDZ017>021-031>034-040>045-151400- /O.CON.KBIS.FZ.W.0002.000000T0000Z-160515T1400Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN 327 AM CDT SUN MAY 15 2016 /227 AM MDT SUN MAY 15 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...FROM THE MID 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151400- /O.CON.KBIS.FR.Y.0003.000000T0000Z-160515T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 327 AM CDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NH
879 WWUS73 KBIS 151123 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 623 AM CDT SUN MAY 15 2016 NDZ017>021-031>034-040>045-151400- /O.CON.KBIS.FZ.W.0002.000000T0000Z-160515T1400Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 623 AM CDT SUN MAY 15 2016 /523 AM MDT SUN MAY 15 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...FROM THE MID 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LEAVE SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL LATER THIS MORNING. && $$ NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151400- /O.CON.KBIS.FR.Y.0003.000000T0000Z-160515T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 623 AM CDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LEAVE SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL LATER THIS MORNING. && $$ CJS
876 WWUS73 KBIS 151359 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 859 AM CDT SUN MAY 15 2016 NDZ017>021-031>034-040>045-151500- /O.EXP.KBIS.FZ.W.0002.000000T0000Z-160515T1400Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN 859 AM CDT SUN MAY 15 2016 /759 AM MDT SUN MAY 15 2016/ ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING. $$ NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151500- /O.EXP.KBIS.FR.Y.0003.000000T0000Z-160515T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 859 AM CDT SUN MAY 15 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES ARE CLIMBING INTO THE 40S. $$ TWH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at May 14, 1:51 PM MDT, 16 minutes earlier.
Area forecast discussion, May 14, 1:51 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 251 PM CDT SAT MAY 14 2016 .SHORT TERM...(This evening through Sunday) Issued at 241 PM CDT Sat May 14 2016 Main forecast concern in the short term period will be frost/freeze highlights tonight, then temperatures and dewpoints on Sunday. Currently, a shortwave trough and associated vorticity maxima is dropping south through Manitoba. Combined with daytime heating, this is producing a widespread cumulus field across western and central ND. Scattered showers are developing where best forcing is aligned with greatest mid level moisture, from southeast Saskatchewan south southeast through central ND. Expect showers to taper late afternoon to early evening with winds quickly diminishing this evening. Flattening SC layer may linger into the evening but expect clear to partly cloudy skies overnight. Utilized a blend of cooler guidance to yield forecast lows in the mid 30s most areas, with lower 30s and even a few upper 20s southwest. Will issue a freeze warning for southwest ND with a frost advisory for the rest of western and central ND. On sunday we strayed from default guidance to a blend of EC/MET/MAV numerical guidance for Highs and utilized the 15 UTC Experimental HRRR as a guide for afternoon dewpoint/rh. This results in widespread 20 to 30 percent afternoon minimum humidities, with some upper teens not out of the question. Fortunately, surface high pressure is situated over the area and winds are expected to be light. Therefore we do not anticipate any fire weather issues. Will keep an eye on things. The Turtle Mountains are about the last to green up and could see winds in the 15-20 mph range Sunday, but at this time it looks like humidities here will be more in the 25 to 30 percent range. .LONG TERM...(Sunday night through Saturday) Issued at 241 PM CDT Sat May 14 2016 Quiet in the extended period through much of the work week. However we could see a more active period as we head into next weekend. A weak backdoor cold front moves through northern and eastern ND on Sunday evening with surface high pressure building over the eastern Dakotas on Monday. Looks a few degrees colder Monday from around Minot to Jamestown and east, the southwest may be a bit warmer with the rest of us nearly the same as Sunday. We remain quiet through most of the remainder of the work week as both the GFS and ECMWF as well as their ensembles drop an upper level low currently moving onto the northwest U.S. coast, inland a bit but then almost due south into the desert southwest while upper level ridging remains in control over the northern plains. a broad upper trough over the northern Pacific eventually evolves into another closed low over the western U.S. this low currently looks to have more influence on the northern plains as we head into next weekend. For now our model blend solution brings a chance of showers and thunderstorms into the west on Friday and extending into central North Dakota Friday night and Saturday. Still quite a few differences in the deterministic solutions and how any thunderstorm activity may play out through the weekend but it does look like a significant increase in humidity as we move into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 241 PM CDT Sat May 14 2016 Northwest winds of 15kt to 25kt along with cigs between 5kft and 10kft agl across the aerodromes through 02z Sunday. A vcsh was also added to KMOT/KJMS through 02Z Sunday. Otherwise, vfr cigs/vsbys through 18z Sunday. && .BIS Watches/Warnings/Advisories... Freeze Warning from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday for NDZ017>021-031>034-040>045. Frost Advisory from 3 AM to 9 AM CDT Sunday for NDZ001>005- 009>013-022-023-025-035>037-046>048-050-051. && SHORT TERM...TWH LONG TERM...TWH AVIATION...KS
Hazardous weather outlook, May 14, 11:02 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1202 PM CDT SAT MAY 14 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151715- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1202 PM CDT SAT MAY 14 2016 /1102 AM MDT SAT MAY 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FROST IS POSSIBLE TONIGHT AND EARLY SUNDAY MORNING ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...AND FREEZING TEMPERATURES ARE POSSIBLE SOUTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FROST IS POSSIBLE SUNDAY MORNING ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...AND FREEZING TEMPERATURES ARE POSSIBLE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:07 PM MDT | Frost Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Emmons and 14 more | 18 hr |
Nearby
Freeze Warnings in North Dakota, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.